View Full Version : Cipro
Does anyone get a bloated abdomen after taking Cipro? I'm fine for the few days that I take it, but the symptoms appear up to a week later. Also, I will feel like I have some fluid retention for a couple days--or should I say that the urine output is lower than other days.
Just curious--trying to manage a recurring UTI (bacteria is Enterococcos) and Cipro is the drug of choice on the culture. At this time I'm trying Amoxicillin but I don't think it's working.
Am I the only one who gets symptoms with Cipro????
03-28-2006, 05:15 PM
I never thought about the bloating being connected to the Cipro but I have had that. I have to take Cipro continually and I notice it really irritates my bladder. I have had more retention at times, but it seems more connected to my flares.
Sorry I couldn't be of more help! I don't like the side effects but for now I have to put up with them, so try not to think about it alot!
Hope you feeld better soon!
Hi Shelly and thanks for posting. My uro gave me a script for Amoxicillin to take for this bout of Enterococcus. Actually with all my web surfing, I'm seeing that Amoxicillin is used for this strain. Wish me luck! Now, if this bug would only go and stay away!
I'm thinking that the Cipro just irritated my GI tract and with that was bloating which is common with IBS. Than the low urine output could just be the IC flare--didn't think of that as well.
03-29-2006, 09:33 AM
I have the same problem I am on Cipro so long and so much if it causes side effects in me I no longer have the ability to know it is Cipro's fault.
Since I am on Cipro for a form of Ulcerative Colitis I doubt it normally is hard on the GI tract or else it wouldn't be a common treatment for that. That doesn't mean that we all can't react differently but I am taking it to help my GI tract.
The more I think about it though....it slows things down and could lesson inflammation....maybe too much for you.
One guess on the bloatedness though is quite a few times when the immune system is in overdrive it can do that.
Please Keep us updated.
Just an update on my enterococcus bacteria (a form of Strep). The Cipro clears it up and then the bacteria comes back. This time my uro tried Amoxicillin as per the culture, however, the Amox. after 5 days is doing nothing as my dip stick this morning is showing leukosites (white blood cells). So, I called my uro--I think I may have to go back on Cipro (which wasn't all that bad). I just don't understand this roller-coaster when the cultures come back clean after Cipro and then in a few weeks the infection is back. I'm wondering if I need to take Cipro as a preventative. Do you need to take it daily or a couple times a week when you are on preventative therapy?
Thanks for staying in touch,
03-30-2006, 07:26 AM
I am not really on a preventative therapy. My Cipro is for a chronic illness.
For those that are....they may take an anti after sex, when cathing, and sometimes at certain points during their cycle. I have heard of others taking it more often but I believe it varies a lot on how much you need.
There are some different theories as to how to get rid of a reacurrent UTI.....I sugest you look into that....look into different ways you may be getting reinfected or if it is the same infection never getting cleared up...:grouphug: I hope you get some good results :grouphug:
I just got off the phone with my uro. Seems like the Amoxicillin is not working as fast as Cipro with this species of infection. She wants me to stay on the Amox until my appt. on Monday. She says penicillin takes longer to work but it should work. According to studies, Amoxicillin is used for Entercoccus species, but on my culture Cipro was the first drug of choice.
I truly think the EC bacteria could be reinfecting my bladder from the vagina. People have all kinds of bacteria in there. I am surprised that she doesn't want to treat the bladder with Metrogel. I am atrophic, so I'm using Estrace cream now.
Will see the uro on Monday and time will tell if this infection is getting better with Amox. I also see my DO (who practices alternative medicine) next week. It will be interesting what he will say about treating this "bug" the natural way. I will do anything to get rid of EC and keep it away. I am really concerned about infection due to a low immune system--I have neutropenia.
Thanks for posting.
03-30-2006, 07:51 AM
• Garlic (anti fungal, antibacterial, antiviral,
• Marshmallow root (immune stimulant and particularly good for Infections)
• UvaUrsi (antibiotic, antiviral, antiseptic)
• Motherwort (antibiotic)
• Pipsissawa (urinary antiseptic, anti microbial)
• Probotics (good bacteria kill yeast)
• Fish oil (may lower blood pressure)
Immune system boosters:
Some ideas on alternative means
Colostrum…possibly has lactose and has laxative properties
:grouphug: Good luck
Great--thanks for the tips. Wow, I didn't think IC'ers could take Vit.C. We do have Ester C in the house--I'll try it. And I have heard of Colostrum--the alternative dr believes in this. I'll post some of his thoughts after I see him on Wednesday.
03-30-2006, 10:55 AM
The fact that you get better and then the symptoms come back probably means you are not treating long enough. Enterococci form biofilms, just like E. coli do (as Dr. Hultgren at Washington U has found). That means the bugs can re-emerge after hiding so they are harder to treat. Amoxicillin is usually good for Enterococci. Ruth ****, NP, who is treating patients with bacterial infections often diagnosed as IC is using a combination of Amoxicillin and Augmentin for Enterococci. But it takes months as many of us have found. Each one is different so there is no set amount of time. But if you are getting better that is a good sign. You just have to keep after some of these bugs. Biofilms are hard to penetrate but you can eradicate them.
03-30-2006, 11:02 AM
Thanks for sharing Martha :) :)
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.